Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 213, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 8, 2005, 4:45 AM CDT for Cuming County, Thurston County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2005, 4:45 AM CDT (09:45 UTC)
- Expired
- Jun 8, 2005, 5:18 AM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Cuming County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:13 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 8, 2:13 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 213 AM CDT WED JUN 8 2005 .DISCUSSION... WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF STORMS MOVING THROUGH THE AREA. IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8. NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST. BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE GO DRY TUESDAY. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 7, 5:46 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 546 PM CDT TUE JUN 7 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 546 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEBRASKA LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN NEBRASKA AND MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT ALONG A FRONTAL BOUNDARY. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE FROM ALBION TO WAYNE. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GENERAL THUNDERSTORMS MAY SPREAD FURTHER SOUTH AND EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA...HOWEVER NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY NIGHT THROUGH MONDAY. THE STORMS WILL BE MOST LIKELY DURING THE LATE AFTERNOON THROUGH OVERNIGHT HOURS. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA LATE TONIGHT. GRIFFIS
In the hours before
Special weather statement, Jun 7, 11:46 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE JUN 7 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-080945-
...SEVERE THUNDERSTORM WATCH 433 HAS BEEN ISSUED UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE AND SALINE
DEELocal storm report, Jun 7, 11:53 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1153 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL SEWARD 40.91N 97.10W
06/07/2005 1.00 INCH SEWARD NE LAW ENFORCEMENT
&&
JBLocal storm report, Jun 8, 12:14 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL OCTAVIA 41.35N 97.06W
06/07/2005 0.75 INCH BUTLER NE EMERGENCY MNGR
1200 AM HAIL BRAINARD 41.18N 97.00W
06/08/2005 0.75 INCH BUTLER NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 8, 2:47 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL PLAINVIEW 42.35N 97.79W
06/08/2005 0.88 INCH PIERCE NE LAW ENFORCEMENT
&&
DEASTLACLocal storm report, Jun 8, 4:43 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM HAIL PENDER 42.11N 96.71W
06/08/2005 1.00 INCH THURSTON NE LAW ENFORCEMENT
&&
DEASTLACThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:29 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 33 min |
| Jun 8, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Jun 8, 12:16 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 30 min |
| Jun 8, 1:34 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 26 min |
| Jun 8, 2:33 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 44 min |
| Jun 8, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 35 min |
| Jun 8, 6:20 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 37 min |
| Jun 8, 6:47 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 43 min |
| Jun 8, 6:51 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 39 min |
| Jun 8, 7:22 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.